MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMOKE EVAC. PENCIL COATED PB,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMOKE EVAC. PENCIL COATED PB,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703046002
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during use in a procedure at the user facility, a burn to the patient while using e-sep pencil.It was further reported that the burn required medical intervention.No information was available regarding surgical delay or if procedure was successfully completed.
 
Additional Manufacturer Narrative
Device evaluation: h6: the quality investigation is complete.Correction: h6: device code updated based on complaint investigation.B5: added additional information.
 
Event or Problem Description
It was reported that during use in a procedure at the user facility, a burn to the patient while using e-sep pencil.It was further reported that the burn required medical intervention.No information was available regarding surgical delay or if procedure was successfully completed.Upon further investigation, it was found that the customer used a non-stryker electrode and did not use a holster while the pencil was not in use.

Brand Name
SMOKE EVAC. PENCIL COATED PB,NON-STERILE
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key21343424
Report Number3015967359-2025-00407
Device Sequence Number9116370
Product Code GEI
UDI-Device Identifier07613327379488
UDI-Public(01)07613327379488(17)261119(10)2348003
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0703046002
Device Lot Number2348003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown